Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 24, 2006, 12:10 PM CDT for Wabasha County, Minnesota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 12:10 PM CDT (17:10 UTC)
- Expired
- Aug 24, 2006, 1:15 PM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 99 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 8:44 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 241710
SVRARX
MNC157-241815-
/O.NEW.KARX.SV.W.0128.060824T1710Z-060824T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CDT THU AUG 24 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WABASHA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 115 PM CDT
* AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM MAZEPPA TO 7 MILES SOUTHWEST OF MAZEPPA...
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAZEPPA AROUND 1210 PM...
RATTELSNAKE POINT AND BEAR VALLEY AROUND 1215 PM...
BLUFF VALLEY CAMPGROUND AND ZUMBRO FALLS AROUND 1220 PM...
COUNTY ROADS 31 AND 2 AND HAMMOND AROUND 1225 PM...
BREMEN AND WEST ALBANY AROUND 1230 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4433 9208 4411 9209 4411 9232 4420 9233
4420 9255 4437 9255
$$
MW4 follow-up statements
000
WWUS53 KARX 241725
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1224 PM CDT THU AUG 24 2006
MNC157-241815-
/O.CON.KARX.SV.W.0128.000000T0000Z-060824T1815Z/
WABASHA MN-
1224 PM CDT THU AUG 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHERN WABASHA COUNTY...
AT 1223 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BLUFF VALLEY CAMPGROUND TO 6 MILES SOUTHWEST OF RATTELSNAKE POINT...
OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF LAKE CITY TO 10
MILES NORTHWEST OF ROCHESTER...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RATTELSNAKE POINT AND BLUFF VALLEY CAMPGROUND AROUND 1230 PM...
OAK CENTER AROUND 1235 PM...
COUNTY ROADS 31 AND 2 AND JARRETT AROUND 1245 PM...
BREMEN AND WEST ALBANY AROUND 1255 PM...
COUNTY ROADS 79 AND 2 AND THEILMAN AROUND 105 PM...
THESE STORMS ARE PRODUCING GOLFBALL AND BASEBALL SIZE HAIL IN THE
PINE ISLAND AREA. IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER
NOW
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4433 9208 4411 9209 4411 9232 4420 9233
4420 9255 4437 9255
$$
MW000
WWUS53 KARX 241744
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1244 PM CDT THU AUG 24 2006
MNC157-241815-
/O.CON.KARX.SV.W.0128.000000T0000Z-060824T1815Z/
WABASHA MN-
1244 PM CDT THU AUG 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHERN WABASHA COUNTY...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BREMEN TO ELGIN...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF
LAKE CITY TO 11 MILES NORTHEAST OF ROCHESTER...MOVING SOUTHEAST AT 35
MPH. SPOTTERS IN OLMSTED COUNTY CONTINUE TO REPORT DIME SIZE HAIL
WITH THESE STORMS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLAINVIEW AND COUNTY ROADS 18 AND 4 AROUND 1250 PM...
STATE ROAD 42 AND COUNTY 14 AND CONCEPTION AROUND 1255 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4433 9208 4411 9209 4411 9232 4420 9233
4420 9255 4437 9255
$$
MW000
WWUS53 KARX 241800
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
100 PM CDT THU AUG 24 2006
MNC157-241815-
/O.CON.KARX.SV.W.0128.000000T0000Z-060824T1815Z/
WABASHA MN-
100 PM CDT THU AUG 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHERN WABASHA COUNTY...
AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR PLAINVIEW...OR 16 MILES SOUTHWEST OF
WABASHA...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ZUMBRO BOTTOMS CAMPGROUND AND CONCEPTION AROUND 105 PM...
STATE ROAD 42 AND COUNTY 14 AROUND 110 PM...
THE STORMS WERE WEAKENING...AND SHOULD BE OUT OF THE AREA BY 115 PM.
LAT...LON 4433 9208 4411 9209 4411 9232 4420 9233
4420 9255 4437 9255
$$
MW000
WWUS53 KARX 241807
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
107 PM CDT THU AUG 24 2006
MNC157-241817-
/O.EXP.KARX.SV.W.0128.000000T0000Z-060824T1815Z/
WABASHA MN-
107 PM CDT THU AUG 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WABASHA COUNTY
EXPIRES AT 115 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
ADDITIONAL STORMS ARE POSSIBLE LATER THIS AFTERNOON.
LAT...LON 4433 9208 4411 9209 4411 9232 4420 9233
4420 9255 4437 9255
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:39 AM CDT, 8 hours 31 minutes earlier.
Area forecast discussion, Aug 24, 3:39 AM CDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 339 AM CDT THU AUG 24 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT FORECAST CONCERNS THIS PACKAGE...HEAVY RAIN THREAT TONIGHT...SHRA/ TSRA CHANCES AND TEMPERATURES THRU THE PERIOD. DATA ANALYSIS AT 06Z SHOWED THE FRONTAL BOUNDARY NEAR A KDLL-KLSE- KRST-KBKX LINE TO A LOW IN SOUTH-CENTRAL SD. AIRMASS SOUTH OF THE FRONT WAS QUITE MOIST...WITH CAPES IN THE 900-850MB LAYER STILL IN THE 1K-2K J/KG RANGE EARLY THIS MORNING. MDT 900-850MB MOISTURE TRANSPORT/WARM ADVECTION OF THIS AIRMASS INTO/OVER THE BOUNDARY CONTINUED TO FUEL STRONG TO SEVERE TSRA OVER PARTS OF CENTRAL/SOUTHEAST WI ON EDGE OF 700MB WARM LAYER/CAPPING. NO GLARING ERRORS NOTED WITH 24/00Z MODEL INITIALIZATIONS. NAM DID INITIALIZE THE SFC DEW POINT FIELD ACROSS THE NORTH CENTRAL CONUS ON THE DRY SIDE...WHILE GFS WAS ON THE WET SIDE. MODELS OFFER REASONABLY SIMILAR SOLUTIONS FOR TODAY THRU FRI NIGHT...THEN DIVERGE WITH THE HANDLING OF A SYSTEM LIFTING THRU THE MID MS VALLEY. DPROG/DT OF 500MB HGTS AT 24/00Z SHOWED THE 22/00Z AND 23/00Z NAM/GFS VERIFIED QUITE WELL ACROSS NOAM...WITH ONLY A SLIGHT EDGE TO GFS ACROSS THE EASTERN PAC. FOR 00-36HRS...TREND IS TOWARD A MODEL COMPROMISE WITH THE TROUGH OVER THE REGION AT 36HRS AND TOWARD THE EARLIER GFS RUNS WITH THE TROUGHING OVER THE NORTHERN ROCKIES. FOR 36-60HRS GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY WITH ITS 23/00Z RUN WHILE NAM HAS TRENDED TOWARD IT WITH A WEAKER REMNANT TROUGH OVER THE REGION AND TROUGHING OVER THE NORTHERN ROCKIES. IN THE 60-84HR TIME-FRAME...CONSIDERABLE DIFFERENCES APPEAR BETWEEN NAM/GFS AND FROM RUN-TO-RUN WITHIN THE GFS. OVERALL GFS TREND IS LESS PROGRESSIVE/WEAKER WITH SHORTWAVE ENERGY OUT OF THE ROCKIES THRU SAT NIGHT. 24/00Z NAM SOLUTION ACTUALLY QUITE SIMILAR TO 23/00Z GFS RUN...WHICH MAY GIVE THE WETTER SCENARIO FOR SAT/SAT NIGHT SOME CREDENCE. OBS DATA/MODEL CHECK AT 06Z SHOWED NAM TO HAVE THE BETTER FIT TO THE SFC DEWPOINT FIELD ACROSS THE NORTH-CENTRAL CONUS. WV IMAGERY SHOWED BOTH NAM/GFS WITH DECENT DEPICTIONS OF THE SHORTWAVE ENERGY OVER ID/SOUTHERN ALB...WHILE NAM LOOKED BETTER WITH THE SECONDARY SHORTWAVE APPROACHING THE OR/WA COAST. OVERALL...NAM A BIT BETTER WITH THE 00Z-06Z PRECIP ACROSS THE REGION...AS IT HAS BEEN FOR MOST OF THE PERIODS SINCE 23/06Z-12Z. WITH NAM LOOKING TO HAVE THE BETTER HANDLE ON FEATURES EARLY THIS MORNING...FAVORED IT SOLUTION FOR TODAY THROUGH FRI NIGHT. TOUGHER CHOICE FOR SAT/SAT NIGHT AS NAM GETS SUPPORT FROM UKMET WHILE ECMWF IS CLOSE TO A NAM/GFS COMPROMISE. PREVIOUS FORECAST MORE IN LINE WITH NAM/UKMET SOLUTION AND LEANED TOWARD THAT SOLUTION FOR CONTINUITY SAKE. FORECAST CONFIDENCE AVERAGE FOR TODAY THRU FRI NIGHT...THEN QUITE LOW WITH ALL THE MODEL VARIABILITY FOR SAT/SAT NIGHT. FOR THE SHORT TERM...MAIN PROBLEM FOR TODAY/TONIGHT IS WHERE WILL THE FRONT END UP. MODELS GENERALLY SAG THIS BOUNDARY SOUTH FROM ITS PRESENT LOCATION TODAY...INTO NORTHERN IA. NOT SURE HOW PLAUSIBLE THIS IS WITH INCREASING SOUTHERLY FLOW AS THE SFC LOW MOVES EAST AND THE NORTHERN ROCKIES SHORTWAVE EJECTS INTO THE NORTHERN PLAINS. WOULD EXPECT THIS BOUNDARY TO DRIFT NORTH MUCH LIKE WED...BUT THIS WILL DEPEND ON EXTENT OF CONVECTION NEAR/ALONG THE BOUNDARY DURING THE DAY. CONVECTIVE OUTFLOW AND DIFFERENTIAL HEATING ALONG THE BOUNDARY UNDER CLEAR VS. CLOUDY SKIES WOULD ACT TO STRENGTHEN THE FRONT AND WOULD TEND TO HOLD IT IN PLACE OR MOVE IT SOUTH. ANOTHER QUESTION IS THE STRENGTH OF THE CAP WEST OF THE MS RIVER TODAY...TO INHIBIT CONVECTION ALONG THE BOUNDARY UNTIL PEAK HEATING AND INCREASING DYNAMICS/FORCING/LIFT WITH THE APPROACHING LOW/SHORTWAVE AND THE INCREASING LOW LEVEL WIND FIELDS. CAP STRONG ON WED BUT NAM/GFS DIFFER ON ITS STRENGTH TODAY...NAM MINIMAL...GFS STRONG. EITHER WAY...MODELS EVENTUALLY ERUPT CONVECTION ALONG/NORTH OF THE FRONT NEAR MN/IA BORDER BY LATE THIS AFTERNOON AS THE LIFT/ CONVERGENCE STRENGTHEN...THEN MOVE IT EAST DURING THE EVENING AS THE LOW/MID LEVEL TROUGH MOVES EAST AND THE LOW LEVEL JET VEERS. GIVEN STRENGTH OF THE WIND FIELDS AND THE MOVING SYSTEM...CORFIDI VECTORS ON THE ORDER OF 20 TO 30KTS. SEE HYDROLOGY SECTION FOR MORE THOUGHTS ON HEAVY RAIN POTENTIAL. GIVEN STRENGTH OF WIND FIELDS...INSTABILITY AND PROXIMITY OF FRONT FOR ENHANCED LOW LEVEL SHEAR...SWODY1 LOOKS GOOD. SYSTEM TRANSLATES EAST/NORTH OF THE AREA BY FRI MORNING...WITH A DOWNWARD TREND IN SHRA/TSRA CHANCES THRU FRI/FRI NIGHT AND THIS ALREADY WELL TRENDED IN GRID-SET. TRENDED SHRA/TSRA CHANCES DOWN FOR SAT WITH A DRIER AIRMASS PUSHING INTO THE AREA...BUT WITH LOW CONFIDENCE AND MODELS AT ODDS DID NOT REMOVE THEM COMPLETELY. CONTINUED THE SMALL CHANCE POPS ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA SAT NIGHT...WITH AGAIN NOT ENOUGH CONFIDENCE TO RAISE OR REMOVE THEM AT THIS POINT. FAVORED A COMPROMISE OF GUIDANCE HIGHS FOR TODAY/FRI. GUIDANCE LOWS FOR TONIGHT QUITE SIMILAR AND LOOK GOOD. WITH SOME CLOUDS AND WINDS FOR BOUNDARY LAYER MIXING...FAVORED WARMER OF GUIDANCE LOWS FRI NIGHT. FAVORED A BLEND OF GUIDANCE HIGHS FOR SAT GIVEN ALL THE UNCERTAINTY. TRENDED LOWS DOWN A BIT SAT NIGHT TO BLEND WITH NEIGHBORING GRIDS BUT STILL ABOUT A CATEGORY ABOVE 24/00Z GFS MEX GUIDANCE DUE TO THE LOWER CONFIDENCE. .LONG TERM...SUNDAY THROUGH WEDNESDAY LATEST GFS/ECMWF REASONABLY SIMILAR TO EACH OTHER AND THEIR PREVIOUS RUNS THRU WED...WITH RIDGING ALOFT BUILDING OVER CENTRAL NOAM AND TROUGHING DEVELOPING ALONG THE WEST COAST. HIGH PRESSURE STILL LOOKS TO SETTLE ACROSS THE REGION FOR MUCH OF THE DAY 4-7 PERIOD...WITH THE DRY AND SEASONABLE FORECAST DEPICTED IN THE SUN-WED GRID-SET LOOKING WELL TRENDED FOR NOW. && .HYDROLOGY...PRECIPITABLE WATER VALUES EXPECTED TO BE AROUND 2 INCHES FOR TONIGHT. GIVEN THIS AND STRENGTH OF FORCING/MOISTURE CONVERGENCE QPF AMOUNTS OF 2 TO 4 INCHES WITH STRONGER TSRA REASONABLE. BIG QUESTION REMAINS WHERE FORCING/CONVERGENCE WILL BE FOCUSED. THIS WILL BE HIGHLY DEPENDENT ON WHERE THE FRONTAL BOUNDARY LIES LATE THIS AFTERNOON...A DETAIL THAT THE MODELS HAVE STRUGGLED WITH THE PAST 24-48HRS. GIVEN THIS UNCERTAINTY...6HR FLASH FLOOD GUIDANCE VALUES OF 3 TO 4 INCHES ACROSS MUCH OF THE AREA AND MDT/STRONG MEAN WIND FLOW TO KEEP STORMS MOVING...WILL DEFER ANY FLASH FLOOD WATCH FOR TONIGHT TO DAY CREW. HOPEFULLY DETAILS WILL COME TOGETHER AND DAY CREW WILL BE ABLE TO DETERMINE WHERE THE GREATEST FLOODING THREAT EXISTS. DID CONTINUE MENTION OF HEAVY RAIN IN THE FORECAST GRIDS/ZONES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RRS
Hazardous weather outlook, Aug 24, 5:25 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 525 AM CDT THU AUG 24 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 525 AM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR LOCATIONS EAST AND SOUTH OF A LINE FROM TOMAH TO PRAIRIE DU CHIEN WISCONSIN. THE MAIN THREAT WITH ANY OF THE THUNDERSTORMS THIS MORNING IS LARGE HAIL. THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA LATER THIS AFTERNOON AND THROUGH THIS EVENING. THE MODERATE RISK OF SEVERE STORMS IS GENERALLY WEST OF THE MISSISSIPPI RIVER. A NEARLY STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS FAR SOUTHERN WISCONSIN TO FAR SOUTHERN MINNESOTA. INSTABILITY AND THE FLOW OF MOISTURE INTO AND OVER THE FRONTAL BOUNDARY WILL INCREASE THIS AFTERNOON INTO THIS EVENING AS A LOW AND UPPER DISTURBANCE MOVE EAST OUT OF THE NORTHERN PLAINS. WINDS ALOFT WILL INCREASE AS WELL AND BECOME QUITE FAVORABLE FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE THREATS ACROSS THE ENTIRE AREA LATER THIS AFTERNOON AND EVENING. THE THREAT OF ISOLATED TORNADOES ALSO EXISTS...BUT THE LOCATION OF THIS THREAT WILL BE ASSOCIATED WITH WHERE THE FRONTAL BOUNDARY IS LOCATED. AT THE PRESENT TIME THE FRONT IS EXPECTED TO BE ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN LATE THIS AFTERNOON...WITH THE ISOLATED TORNADO THREAT GENERALLY SOUTH OF INTERSTATE 90. WITH A VERY MOIST AND UNSTABLE AIRMASS BEING LIFTED NORTH OVER THE FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A POTENTIAL FOR FLASH FLOODING TONIGHT. THIS THREAT APPEARS TO BE MAINLY ALONG AND NORTH OF INTERSTATE 90. STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE WHERE THE FRONT IS EXPECTED TO BE...THE TIMING AND THE THREAT AREAS FOR THIS POTENTIAL SEVERE WEATHER EPISODE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE FOR FRIDAY THROUGH SATURDAY. INSTABILITY AND WINDS ALOFT WILL BE LESS FAVORABLE BY FRIDAY MORNING AND THROUGH SATURDAY. THUS ANY THUNDERSTORMS DURING THIS TIME PERIOD ARE NOT EXPECTED TO BE SEVERE. QUIET HIGH PRESSURE IS EXPECTED TO SETTLE ACROSS THE UPPER MIDWEST FOR SUNDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SINCE THE MAIN SEVERE WEATHER THREAT THIS MORNING APPEARS TO BE LARGE HAIL...SPOTTER ACTIVATION SHOULD NOT BE NECESSARY FOR THE REST OF THE MORNING. SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE MAIN SEVERE THREAT TIMES APPEAR TO BE BETWEEN 3 PM THIS AFTERNOON AND MIDNIGHT. DUE TO THE HEAVY RAIN THREAT...ANY RAINFALL REPORTS FROM LATE THIS AFTERNOON THOUGH TONIGHT WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL IS SCHEDULED FOR 11 AM THIS MORNING. RRS
In the hours before
Local storm report, Aug 24, 10:38 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HAIL 5 NE ROCHESTER 44.06N 92.40W
08/24/2006 E1.75 INCH OLMSTED MN TRAINED SPOTTER
&&
DAVISLocal storm report, Aug 24, 10:46 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1046 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM HAIL 3 SW POTSDAM 44.13N 92.39W
08/24/2006 E0.75 INCH OLMSTED MN LAW ENFORCEMENT
&&
DAVISLocal storm report, Aug 24, 10:49 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1049 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM HAIL VIOLA 44.07N 92.27W
08/24/2006 E1.00 INCH OLMSTED MN TRAINED SPOTTER
&&
DAVISLocal storm report, Aug 24, 11:23 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL HART 43.88N 91.74W
08/24/2006 E0.88 INCH WINONA MN TRAINED SPOTTER
DURATION 10 MIN
&&
DAVISThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 10:08 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Winona | 52 min |
| Aug 24, 10:36 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 54 min |
| Aug 24, 10:51 AM CDT | Severe Thunderstorm Warning | ARX | Houston | 39 min |
| Aug 24, 10:54 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 66 min |
| Aug 24, 11:12 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 33 min |
| Aug 24, 11:26 AM CDT | Severe Thunderstorm Warning | ARX | Houston | 64 min |
| Aug 24, 11:53 AM CDT | Severe Thunderstorm Warning | ARX | Dodge | 40 min |
| Aug 24, 12:05 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 70 min |
| Aug 24, 3:14 PM CDT | Flash Flood Watch | ARX | Olmsted, Wabasha, Winona | 13 hr |
| Aug 24, 6:52 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.